Alert archive / Ohio / Ice Storm Warnings in 2007
Ice Storm Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this ice storm warning at Mar 15, 2007, 6:22 AM EDT for 12 counties in Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2007, 6:22 AM EDT (10:22 UTC)
- Expired
- Mar 15, 2007, 9:57 AM EDT
- In force
- 4 hr
- Issued by
- NWS Cleveland, OH
Counties Ashland County, OH, Holmes County, OH, Knox County, OH, Mahoning County, OH, Marion County, OH, Morrow County, OH, Portage County, OH, Richland County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 350 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 151022 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EDT THU MAR 15 2007 OHZ021>023-029>033-036>038-047-151400- /O.UPG.KCLE.WW.Y.0003.000000T0000Z-070315T1400Z/ /O.NEW.KCLE.IS.W.0002.070315T1022Z-070315T1400Z/ SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 622 AM EDT THU MAR 15 2007 ...ICE STORM WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED AN ICE STORM WARNING FOR PARTS OF NORTH CENTRAL AND NORTHEAST OHIO...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING. MODERATE TO LOCALLY HEAVY FREEZING RAIN WILL CONTINUE THROUGH THE MORNING COMMUTE. ICE ACCUMULATIONS OF ONE QUARTER OF AN INCH OR GREATER IS POSSIBLE BEFORE THE PRECIPITATION CHANGES TO SNOW LATER THIS MORNING. UNTREATED ROADS AND SIDEWALKS WILL BE VERY SLIPPERY THIS MORNING. AN ICE STORM WARNING IS ISSUED WHEN ONE QUARTER INCH OR MORE OF ICE ACCUMULATION IS EXPECTED. HEAVY ICE WILL CAUSE DANGEROUS DRIVING CONDITIONS...AND MAY DOWN TREE LIMBS AND CAUSE POWER OUTAGES. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER UPDATES. $$ OHZ008>014-017>020-027-028-089-PAZ001>003-151400- /O.CON.KCLE.WW.Y.0003.000000T0000Z-070315T1400Z/ SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...FREMONT...SANDUSKY...LORAIN... CLEVELAND...MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN... NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...ASHTABULA... ERIE...EDINBORO...MEADVILLE 622 AM EDT THU MAR 15 2007 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. EXPECT A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW TO GRADUALLY CHANGE TO ALL SNOW THIS MORNING BEFORE ENDING BY THIS AFTERNOON. WITH TEMPERATURES HOVERING AROUND THE FREEZING MARK... A GLAZE OF ICE ACCUMULATION IS POSSIBLE THIS MORNING. THIS WILL CAUSE UNTREATED SURFACES TO BECOME SLIPPERY. A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW...SLEET OR FREEZING RAIN. WHILE THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ MRD
1 follow-up statement
000 WWUS41 KCLE 151357 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 957 AM EDT THU MAR 15 2007 OHZ021>023-029>033-036>038-047-151500- /O.CAN.KCLE.IS.W.0002.000000T0000Z-070315T1400Z/ SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN...MANSFIELD... ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD... MILLERSBURG...MOUNT VERNON 957 AM EDT THU MAR 15 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE ICE STORM WARNING. $$ OHZ008>014-017>020-027-028-089-PAZ001>003-151500- /O.CAN.KCLE.WW.Y.0003.000000T0000Z-070315T1400Z/ SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...FREMONT...SANDUSKY...LORAIN... CLEVELAND...MENTOR...CHARDON...JEFFERSON...FINDLAY...TIFFIN... NORWALK...MEDINA...UPPER SANDUSKY...CAREY...BUCYRUS...ASHTABULA... ERIE...EDINBORO...MEADVILLE 957 AM EDT THU MAR 15 2007 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WINTER WEATHER ADVISORY. $$
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this ice storm warning went out at Mar 15, 3:45 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Mar 15, 3:45 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EDT THU MAR 15 2007 .SHORT TERM FORECAST(TODAY THROUGH SATURDAY)... BEHIND THE CLOCK TONIGHT. RADAR SHOWING RAIN FILLING IN ACROSS THE REGION WITH AN AREA OF MODERATE RAIN JUST NOW MOVING INTO OUR SOUTHWEST COUNTIES WITH REGIONAL RADAR SHOWING THE BAND EXTENDING SW ACROSS INDIANA. LOOKING AT THE OBS IS LOOKS LIKE RAINFALL RATES OF A QUARTER TO A THIRD OF AN INCH ARE OCCURRING WITH THE BAND. THIS IS IN RESPONSE TO A SHORT WAVE MOVING INTO THE REGION FROM THE WEST SHOWN ON THE NAM AND AN IMPRESSIVE COUPLET OF UPPER DIVERGENCE AND LOWER LEVEL CONVERGENCE SHOWN ON THE NAM. AREA IS ALSO IN THE RIGHT ENTRANCE REGION OF AN EXITING JET MAX. AT ANY RATE EXPECT TO SEE THIS RAIN EXPAND ACROSS THE AREA THROUGH AT LEAST SUNRISE IF NOT INTO THE MORNING. FLOOD WATCH LOOKS GOOD. THE OTHER PROBLEM OF THE DAY IS THAT TEMPERATURES HAVE ALREADY DROPPED INTO THE MID 30S AND WILL BE STEADY OR CONTINUE TO FALL THROUGH THE DAY. BASED ON CURRENT TEMPS AND BUFKIT FCST SOUNDINGS COULD SEE THE NORTHERN AND ESPECIALLY THE NORTHWESTERN COUNTIES MIX WITH AND CHG TO SNOW EVEN BEFORE SUNRISE. OTHERWISE THAT SHOULD BE THE TREND FOR MOST LOCATIONS THROUGH THE MORNING. STARTED TO KEEP A MIX BUT FCST SOUNDINGS ARE COOLER THAN PREVIOUS RUNS AND SHOW THE AMS WILL BE COLD ENOUGH TO SUPPORT SNOW THRU THE AFTERNOON. DRY AIR DOES MIX IN FOR THE AFTERNOON SO WILL KEEP SNOW ACCUMS LIGHT. TONNIGHT THE NAM DEVELOPS A WAVE ON THE FRONT WHICH BY THAT TIME WILL BE IN THE TENNESSE VALLEY. MODELS SHOW DEEP MOISTURE DOES GET INTO THE EASTERN COUNTIES AND THEN REMAIN THERE ON FRIDAY. WILL BRING SNOW SHOWERS BACK TO THE EASTERN HALF OF THE AREA FRIDAY AND FRIDAY NIGHT. NO CHGS FOR SATURDAY AT THIS TIME. && .AVIATION(06Z-06Z)... THE COLD FRONT IS NOW THRU THE REGION. TEMPS ARE DROPPING OFF QUITE FAST AND EXPECT A CHANGEOVER TO FROZEN PCPN OVER THE NEXT 2-4 HOURS ACROSS THE ENTIRE AREA. MIGHT ACTUALLY MIX OR CHANGEOVER OVER THE NW BY 07Z. CIGS ARE ALL OVER THE PLACE RIGHT NOW...WITH IFR CIGS OVER THE INTERIOR AND MAINLY MVFR ACROSS THE REMAINDER OF THE AREA. WILL KEEP MVFR CIGS ACROSS THE WEST AND IFR CIGS EAST WHERE THE HEAVIER PCPN IS EXPECTED OVERNIGHT. AN AREA OF HEAVIER PCPN IS CURRENTLY OVER CENTRAL OHIO...MOVING NORTHEAST. EXPECT THIS HEAVIER PCPN TO AFFECT THE SOUTHERN TIER. AS THE COLD AIR MOVES INTO THE REGION...IT SEEMS POSSIBLE THAT SOME OF THIS PCPN WILL TURN TO SLEET OR SNOW AS IT MOVES INTO MFD/CAK/YNG. IN FACT...THE 00Z NAM SHOWS SEVERAL INCHES OF SNOW AT CAK BY NOON THU. AM NOT READY TO BUY OFF ON THAT QUITE YET...HOWEVER WILL FCST IFR TYPE VSBYS AT CAK/MFD/YNG WHEN THE CHANGEOVER TO SNOW OCCURS BTWN 09-11Z. AS THE HIGH BUILDS IN ON THU...EXPECT SOME DRYING AND CIGS TO RISE TO VFR ACROSS THE ENTIRE REGION THU AFTN. && .LONG TERM(SUNDAY THRU WED)... UPPER TROF EXITING THE EAST EARLY IN PERIOD TRANSITION TO FAIRLY FLAT PATTERN MID PERIOD WITH SLIGHT AMPLIFIED FLOW AT END WITH GREAT LAKES AND UPPER OHIO VALLEY COMING UNDER WEAK UPPER RIDGE. WEATHER SYSTEMS MOVING FAIRLY QUICKLY. HIGH PRESSURE SLIDES ACROSS SUNDAY...FOLLOWED BY WARM FRONT EARLY MONDAY AND COLD FRONT MOVING THROUGH EARLY TUESDAY. HIGH PRESSURE THEN FOLLOWS QUICKLY INTO AREA TUESDAY NIGHT INTO WEDNESDAY. CAUGHT UNDER THE WESTERLY FLOW DONT EXPECT ANY BIG CHANGES IN TEMPERATURES. SUNDAY TEMPERATURES START OUT BELOW NORMAL WITH TEMPERATURES CLOSE TO THE NORMAL FOR REST OF THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL NOON THURSDAY. PA...FLOOD WATCH TIL 4 PM THURSDAY. && SHORT TERM...TK LONG TERM...WCR AVIATION...MRD
Hazardous weather outlook, Mar 15, 5:31 AM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 531 AM EDT THU MAR 15 2007 OHZ008>014-017>023-027>033-036>038-047-089-160945- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE- 531 AM EDT THU MAR 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006-007-160945- LUCAS-WOOD-OTTAWA- 531 AM EDT THU MAR 15 2007 ...FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001>003-160945- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 531 AM EDT THU MAR 15 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING... ...FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH WINTER WEATHER ADVISORY .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>149-162>169-160945- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-WILLOWICK TO GENEVA- ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-THE- LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 531 AM EDT THU MAR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:56 AM EDT | Winter Weather Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 19 more | 5 hr |
Nearby
Ice Storm Warnings in Ohio, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.